Thunderstorm Wind, Scotts Bluff
- When
- April 17, 7:44 PM MST
- Where
- Scotts Bluff County, 1 mi S of Scottsbluff
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- BROADCAST MEDIA
- Coordinates
- 41.850, -103.650
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Apr 17, 2:30 PM MST, 5 hours 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 230 PM MST THU APR 17 2003 .SHORT TERM...SHORT TERM...SOME SHOWERS AND A COUPLE OF WEAK TSTMS HAVE BEEN DEVELOPING MAINLY BETWEEN DGW AND TOR THIS AFTERNOON. FEW OTHER LIGHT RAIN SHOWERS OVER SOUTH CENTRAL WY CURRENTLY. A STRONG VORTICITY MAX WILL SWEEP ACROSS CENTRAL AZ AND THEN THROUGH NWRN NM OVERNIGHT REACHING EASTERN CO EARLY FRI MORNING. ALL MODELS SHOW A WEAK H5 LOW SOMEWHERE CLOSE TO CYS AT 12Z FRI. WILL GO WITH SCT TO LIKELY POPS ACROSS CWA TONIGHT WITH SNOW LINE LOWERING TO 6500 FEET BY MORNING. ETA/META BOTH APPEAR TOO DRY OVER S CNTRL/E CNTRL WY. UPPER LOW WILL CONTINUE NORTHEAST ACROSS NEBRASKA PANHANDLE FRIDAY WITH LIKELY POPS STILL IN ORDER FOR NORTHERN PANHANDLE AND SCATTERED ELSEWHERE OVER CWA DESPITE INCREASING DOWNSLOPE NW WINDS WHICH WILL LIKELY INHIBIT SHOWERS OVER SE WY. TEMPS WILL BE COOLER FRIDAY. .LONG TERM...CLOSED UPPER LOW OVER NEBRASKA WILL PRODUCE CYCLONIC FLOW OVER THE CWA FRI NIGHT. THE STACKED UPPER LOW WILL MOVE INTO SOUTH DAKOTA BY EARLY SATURDAY. AT THE SURFACE...WINDS BECOME NORTH TO NORTHWEST FRIDAY NIGHT BEHIND THE LOW...AND CONTINUE THROUGH SATURDAY. LOW AND MID LEVEL MOISTURE WILL INCREASE ACROSS THE FORECAST AREA FRIDAY NIGHT AND CONTINUE OVER THE AREA SATURDAY. LIS WILL BE SLIGHTLY NEGATIVE ACROSS THE WYOMING PORTION OF THE CWA FRIDAY EVENING. PRECIPITABLE WATER VALUES ARE MARGINAL DURING THIS TIME. SHOWERS AND EVENING THUNDERSTORMS WILL OCCUR ACROSS THE AREA FRIDAY EVENING...THEN ACROSS THE NORTHERN HALF OF THE CWA AFTER MIDNIGHT AS A COLD FRONT MOVES DOWN FROM THE NORTH. PRECIP BEHIND FRONT WILL BE SNOW. THIS FRONT WILL CONTINUE SOUTH ACROSS THE AREA RESULTING IN A CHANCE OF RAIN AND SNOW ACROSS THE CWA SATURDAY. UNSETTLED PATTERN CONTINUES THROUGH THE EXTENDED AS A SERIES OF TROUGHS CONTINUE TO MOVE EAST ACROSS THE AREA. THIS WILL RESULT IN A CHANCE OF SHOWERS EACH DAY FROM SUNDAY THROUGH WEDNESDAY. THURSDAY LOOKS DRY AS A RIDGE TRIES TO BUILD OVER THE AREA WITH DOWNSLOPE FLOW AT THE SURFACE. ANOTHER UPPER LOW MOVES ONTO THE CALIFORNIA COAST DURING THIS TIME. .CYS... WY...NONE. NE...NONE. KMD/JLH
NEZ001>003-019>021-054-055-WYZ059>070-181200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1045 AM MDT THU APR 17 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP LATER THIS AFTERNOON ACROSS SOUTHEAST WYOMING. THE SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS THIS EVENING...AND ALSO SPREAD INTO THE WESTERN NEBRASKA PANHANDLE. ANY THUNDERSTORMS THAT DO FORM WILL MOVE NORTHEAST AT 20 MPH WITH THE MAIN THREAT FROM THESE BEING SOME LIGHTNING AND BRIEF GUSTY WINDS TO 40 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS WILL BE LIKELY FRIDAY AND SATURDAY ACROSS SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE DUE TO A SLOW MOVING LOW PRESSURE SYSTEM OVER THE ROCKIES AND HIGH PLAINS. THE PRECIPITATION ON FRIDAY WITH FALL AS SNOW ABOVE 8500 FEET...WITH THE SNOW LINE LOWERING TO 5000 FEET LATER FRIDAY NIGHT AND SATURDAY. A FEW INCHES OF SNOW ACCUMULATION WILL BE POSSIBLE IN THE MOUNTAINS. HIGH PRESSURE WILL BRING DRY AND WARMER CONDITIONS FOR SUNDAY AND MONDAY. ANOTHER STORM SYSTEM WILL IMPACT THE REGION MONDAY NIGHT THROUGH WEDNESDAY RESULTING IN A CHANCE OF SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JLH WCJIN-WYSE-WYNE
The Cheyenne radar (KCYS), 124 km away, was scanning. The volume nearest the first event began at 02:41 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2003Every state in 2003This day in weather historyWarnings in Nebraska, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5352352.